Posted in Parent's Health, Pregnancy & Childbirth

Tummy Troubles from Iron

Anonymous

My doctor recommended an iron supplement, so I took the first one with dinner yesterday. Today, around 3pm, I started having bad lower stomach/abdoninal pains. The doctor warned me that it may cause constipation, so I thought it was that. Then I began having diarrehea. I feel like I have the flu. The pains come and go but I'm still experiencing this at 10pm. Has this happened to anyone? Upon further research, the supplements can cause a wide range of stomach issues, but this seems excessive for a single pill.

  • Christa
    Apr 07

    Totally normal actually. My prenatal pills my Midwife put me on are the same way, and it takes about a week to adjust to the iron levels being switched. Mine when I first started them, went from zero to Bridesmaid moment- where she shits her pants in the wedding dress in the street- like it came out of now where. Granted I made it- but barely. So I get you! Lol, it SUCKS! But it does get better!! That was from the very first pill I took, it wasn’t even built up in my system. But from what I discovered, it’s because in like chewable or whatever, you don’t get the same level or iron and everything as you do with one you swallow. So your body has to get everything back to equalized- even if it means we feel like maybe we need to borrow our kids diaper for a security!! Give it a few days, and also try taking it before you go to bed- I have to with mine, that way I’m not up and around and am able to sleep through it!!